Site Meter

Thursday, October 8, 2009

Slowly crazy update

So we gave her 3 units last night and she woke up at 145 (30 minutes later than usual because somebody overslept and didn't wake up until 8:15... who me?)

Nice. Except...

Except when she woke up crying around midnight, she was 315.

Except when we checked her around 2 am, she was 340.

So then, what of these middle of the night numbers now? What do we do to get rid of them? It can't be another growth spurt (can it?), she just went through one.

Back to the drawing board.

6 comments:

  1. Ugh this is so hard for you I know . this sleepness can begin to play tricks on you . wow I dont know what is going on but hugs to you and i hope you get it figured out soon dear . God bless .

    ReplyDelete
  2. I'm racking my brain.
    Is not covering the night snack making her rise? And no matter what, the NPH is dropping her in the wee hours of the morning.
    So...maybe one night-
    Skip night snack (Or a non carb one) OR, cover the snack, it will be out of her system by midnight. And then give her less NPH, like maybe a "good" 2 units.

    Maybe...

    Just brainstorming...

    Opps-I'm acting like a doctor, aren't I?
    GOOD LUCK FRIEND!

    ReplyDelete
  3. Not that I know anything about NPH, and I'm not a doctor :)

    But, what Meri says makes sense. I used to see this type of thing all the time when Maddison was on Lantus. I *had* to cover the bedtime snack, or she's be too high in the wee hours, then she'd wake up good by morning......which really, it isnt right to drop like that either!! ACK!

    ReplyDelete
  4. Meri and Kelly, what you guys are saying does make sense, although we've been doing this routine for almost 6 months and these lat few weeks are the first times we've seen such a huge jump in BG.

    And Meri, do you mean to give two shots (the humalog at snacktime and NPH later?), or give the H and the NPH in the same shot. That's something I'd consider doing, but I don't think I could give her a seperate shot later on while she's asleep, there's no way she'd sleep through it.

    You don't know how much I appreciate the advice. I've stopped using the endo (except as a last resort), because you guys live it, and understand you can't always go by the book! So thank you, thank you, thank you!

    ReplyDelete
  5. Yep, I was thinking the two shots at the same time before bed. (But beware...my boys have different carb ratios for different times of the day. So don't be discouraged if your regular H dose is too much or too little. You MAY need to adjust, so make sure to test her an extra time or two the first couple nights of the change.)

    I think of diabetes as many different platforms stacked on top of one another. When one of my boys requires more insulin at a certain time of day he doesn't just gradually start getting higher numbers, he literally jumps instantly to the next platform. It usually takes about one week of higher numbers for me to change doses. (After I make sure it is not some other factor like a bad pump site or illness.) When a change is needed it happens quickly. I know...it makes no sense.
    :)juvel

    ReplyDelete
  6. OPPS..I didn't mean two shots at the same time...I meant the two insulins at the same time. :)

    ReplyDelete

Comment moderation now in effect because of jerky comment spammers.

Now please leave your message after the beep.

Beep.